advertisement
Question
Posted by: Chrissie | 2010/07/06

High blood pressure suddenly

Dear Doc
I had since last Friday very bad headaches. My brother in law suggested that I get my blood pressure taken and it was 150/102. Just to check again I went to the pharmacy Saturday morning and it was again 138/100, I immediately went to my GP, it was the same with him. He prescribed Trepiline 25mg to " treat the problem"  rather than the blood pressure and suggested that I see him again this Friday. My headach is still there and I feel really " dof"  of the half tablet (25mg) of Trepiline. My blood pressure has been normal for many years, but I have a family history of high blood pressure.
The GP told me that high blood pressure itself doesn''t give you headach, but that the headache cause the blood pressure to rise, is that correct? Should I believe him that I should rather focus on WHAT gives me the headache??

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Chrissie
Severe headache or other pain can cause your blood pressure to rise. Trepilene is a type of antidepressant that helps for migraine type headaches (it modifies the pain response in the brain) but it does make one sleepy - try taking it at about 18h00 at night so that it is out of your system by the morning. However, if the headache does not improve, please go back to your GP as any new, "unnatural"(for you) headache that gets worse, should be further examinated for possible serious causes like a bleeding in the brain, especially if you feel nauseous or have weakness in arms/legs/face.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Anon | 2010/07/06

What nonsense! Blood pressure can cause headaches! Trepiline is an antidepressant - it shocks me how these GPs overprescribe antidepressants. Did he do a proper assessment on you for whether you in fact have depression? If your BP is sudenly very high - was there something that you think could have set it off?

Reply to Anon
Posted by: Cyberdoc | 2010/07/06

Hallo Chrissie
Severe headache or other pain can cause your blood pressure to rise. Trepilene is a type of antidepressant that helps for migraine type headaches (it modifies the pain response in the brain) but it does make one sleepy - try taking it at about 18h00 at night so that it is out of your system by the morning. However, if the headache does not improve, please go back to your GP as any new, "unnatural"(for you) headache that gets worse, should be further examinated for possible serious causes like a bleeding in the brain, especially if you feel nauseous or have weakness in arms/legs/face.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement